Alert archive / Tennessee / Wind Chill Advisories in 2022
Wind Chill Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this wind chill advisory at Dec 24, 2022, 12:05 PM CST for 9 counties in Tennessee. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2022, 12:05 PM CST (18:05 UTC)
- Expired
- Dec 24, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS44 KOHX 241805 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 1205 PM CST Sat Dec 24 2022 TNZ034-066-080-250000- /O.EXP.KOHX.WC.W.0001.000000T0000Z-221224T1800Z/ /O.NEW.KOHX.WC.Y.0002.221224T1805Z-221225T0000Z/ Fentress-Cumberland-Van Buren- Including the cities of Jamestown, Allardt, Crossville, and Spencer 1205 PM CST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero, especially in elevated valleys and higher elevations. * WHERE...Fentress, Cumberland and Van Buren Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TNZ011-032-033-065-078-079-250000- /O.EXP.KOHX.WC.Y.0001.000000T0000Z-221224T1800Z/ /O.NEW.KOHX.WC.Y.0002.221224T1805Z-221225T0000Z/ Pickett-Putnam-Overton-White-Warren-Grundy- Including the cities of Byrdstown, Cookeville, Livingston, Sparta, McMinnville, Altamont, and Coalmont 1205 PM CST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero, especially in elevated valleys and higher elevations. * WHERE...Cumberland Plateau Region of Middle Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TNZ005>010-023>031-056>064-075-077-093>095-241915- /O.EXP.KOHX.WC.Y.0001.000000T0000Z-221224T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1205 PM CST Sat Dec 24 2022 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills are above minus 5 degrees and thus the wind chill advisory has been cancelled. $$ JB Wright
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 11:25 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 24, 11:25 AM CST, 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1125 AM CST Sat Dec 24 2022 ...New AVIATION... .UPDATE... Issued at 1121 AM CST Sat Dec 24 2022 Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted gridded early afternoon values. Current regional temperature trends are generally in line with forecasted highs for today. Will let wind chill advisory and wind chill warning areas continue through noon CST today. Will issue a wind chill advisory for Cumberland Plateau Region, highlighting higher elevations along with elevated valleys, where wind chill values may continue in the -5 to -15 range, shortly after noon lasting until 6 PM CST this evening. Will then issue a refreshed suite of forecast products. Remainder of forecast continues to be on track. && .SHORT TERM... (Today through Sunday) Issued at 149 AM CST Sat Dec 24 2022 Another very cold night is underway. All of Middle Tennessee is either in the single digits or just below zero (on the Plateau). Wind speeds are still creating wind chill values ranging from -5 to -20 degrees, which is still dangerously cold for any pets left outdoors and could cause frostbite to exposed skin in 30 minutes or less. The Wind Chill Advisory and Warning will remain in effect through noon today. By that point temperatures will be heading into the upper teens and winds are expected to be light, so our wind chill values will be above zero. We'll head back toward the single digits overnight tonight, but light to calm winds will keep wind chill values out of the range of needing any Advisories or Warnings. That's not to say you should let your guard down. It will certainly still be cold and you won't want to be caught outside for any extended period of time and if you are, be sure to layer up. Christmas Day will be a few degrees warmer, but still below freezing. We'll remain precip free through the end of the weekend. && .LONG TERM... (Sunday Night through next Saturday) Issued at 149 AM CST Sat Dec 24 2022 Sunday night could bring another dip into the single digits for those on the Cumberland Plateau. This looks to be the last threat of single digits for quite a while, thankfully. However, we don't get a break from winter weather impacts until after Monday, thanks to a clipper system and its associated snowfall. Temperatures will certainly be cold enough all day Monday to be confident that any precipitation will fall as snow, but total amounts may change depending on how far south this system dips. Right now the areas with the best chances of seeing light accumulations are north of I-40 and along the Cumberland Plateau. The time frame for potential snow showers looks to start as early as sunrise Monday morning and end Monday evening in the east. Roads and other surfaces will be cold enough that any snow will quickly stick and could cause travel issues. Forecast snowfall totals remain around a half inch mainly along and north of I-40. These snowfall totals may change, so stay tuned to updated forecasts. Temperatures will finally rise several degrees above freezing on Tuesday as southerly surface winds develop and upper flow becomes zonal by Tuesday afternoon. The warming trend continues for the rest of the week...eventually reaching the 60s by Friday. Overnight lows will be mild to end the week, but rain enters the forecast as we head into next weekend. && .AVIATION... (18Z TAFS) Issued at 1122 AM CST Sat Dec 24 2022 Low ceilings this morning, particularly at KCSV, have been improving, and VFR conditions are expected to prevail through the TAF period. Westerly winds gusting up to 15-20 knots this afternoon will taper off close to sunset with light winds overnight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 25 12 31 15 / 0 0 0 0 Clarksville 23 9 28 13 / 0 0 0 10 Crossville 18 6 25 9 / 0 0 0 0 Columbia 24 10 30 13 / 0 0 0 0 Cookeville 19 6 26 11 / 0 0 0 0 Jamestown 17 6 24 9 / 0 0 0 0 Lawrenceburg 24 10 30 13 / 0 0 0 0 Murfreesboro 24 8 30 11 / 0 0 0 0 Waverly 22 9 27 14 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 6 PM CST this evening for Cumberland- Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. Wind Chill Warning until noon CST today for Cumberland-Fentress- Van Buren. && UPDATE.......JB Wright SHORT TERM...Whitehead LONG TERM....Whitehead AVIATION.....Clements
Hazardous weather outlook, Dec 24, 2:56 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 256 AM CST Sat Dec 24 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-250900- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 256 AM CST Sat Dec 24 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Wind Chill Warning will remain in effect for Fentress, Cumberland, and Van Buren Counties until noon today. A Wind Chill Advisory will be in place for the remainder of the area until noon. Such cold wind chills could rapidly cause hypothermia, as well as cause frostbite on exposed skin in as little as 30 minutes. Outdoor pets and other animals should be brought indoors or given extra protection and shelter to survive these cold wind chills. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Temperatures are expected to remain below freezing until Monday, and some locations along the Cumberland Plateau won't get above freezing until Tuesday. This could cause exposed or unprotected pipes to rupture. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
Nearby
Wind Chill Advisories in Tennessee, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.